Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Lyapunov theorems for Banach spaces

Authors: Yu. Latushkin and S. Montgomery-Smith
Journal: Bull. Amer. Math. Soc. 31 (1994), 44-49
MSC: Primary 47D06; Secondary 34D05, 34D20, 34G10, 47N20
MathSciNet review: 1249356
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a spectral mapping theorem for semigroups on any Banach space E. From this, we obtain a characterization of exponential dichotomy for nonautonomous differential equations for E-valued functions. This characterization is given in terms of the spectrum of the generator of the semigroup of evolutionary operators.

References [Enhancements On Off] (What's this?)

  • [BG] A. Ben-Artzi and I. Gohberg, Dichotomy of systems and invertibility of linear ordinary differential operators, Oper. Theory Adv. Appl., vol. 56, Birkhaüser, Basel, 1992, pp. 90-119. MR 1173919
  • [CS] C. Chicone and R. Swanson, Spectral theory of linearizations of dynamical systems, J. Differential Equations 40 (1981), 155-167. MR 619131 (82h:58039)
  • [DK] J. Daleckij and M. Krein, Stability of differential equations in Banach space, Transl. Math. Mono., vol. 43, Amer. Math. Soc., Providence, RI, 1974.
  • [H] J. Hale, Asymptotic behavior of dissipative systems, Math. Surveys Monographs, vol. 25, Amer. Math. Soc., Providence, RI, 1988. MR 941371 (89g:58059)
  • [Ho] J. S. Howland, Stationary scattering theory for time-dependent hamiltonians, Math. Annal. 207 (1974), 315-335. MR 0346559 (49:11284)
  • [J] R. Johnson, Analyticity of spectral subbundles, J. Differential Equations 35 (1980), 366-387. MR 563387 (81c:58056)
  • [LM] Y. Latushkin and S. Montogomery-Smith, Evolutionary semigroups and Lyapunov theorems in Banach spaces, J. Funct. Anal. (to appear). MR 1308621 (96k:47072)
  • [LR] Y. Latushkin and T. Randolph, Dichotomy of differential equations on Banach spaces and an algebra of weighted translation operators, Trans. Amer. Math. Soc., submitted.
  • [LS] Y. Latushkin and A. Stepin, Weighted translations operators and linear extensions of dynamical systems, Russian Math. Surveys 46 (1991), 95-165. MR 1125273 (92k:47062)
  • [N] R. Nagel (ed.), One parameters semigroups of positive operators, Lecture Notes in Math., vol. 1184, Springer-Verlag, Berlin, 1984.
  • [M] J. Mather, Characterization of Anosov diffeomorphisms, Indag. Math. 30 (1968), 479-483. MR 0248879 (40:2129)
  • [P] K. Palmer, Exponential dichotomy and Fredholm operators, Proc. Amer. Math. Soc. 104 (1988), 149-156. MR 958058 (89k:34052)
  • [R] R. Rau, Hyperbolic evolution groups and exponentially dichotomic evolution families, J. Funct. Anal. (to appear).
  • [R1] -, Hyperbolic evolutionary semigroups on vector-valued function spaces, Semigroup Forum 48 (1994), 107-118. MR 1245910 (95c:47045)
  • [SS] R. Sacker and G. Sell, Dichotomies for linear evolutionary equations in Banach spaces, IMA preprint no. 838, 1991. MR 1296160 (96k:34136)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC: 47D06, 34D05, 34D20, 34G10, 47N20

Retrieve articles in all journals with MSC: 47D06, 34D05, 34D20, 34G10, 47N20

Additional Information

Keywords: Hyperbolicity, evolution family, exponential dichotomy, weighted composition operators, spectral mapping theorem
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society